MAUDE Adverse Event Report: ETHICON INC. SILK BLK 30IN 3-0 S/A SH; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 30IN 3-0 S/A SH; SUTURE, NONABSORBABLE, SILK
Catalog Number K832H
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/26/2024.H6 component code: g07002 - device not returned.H6 component code: c22 - photo analysis.H6 component code: c22 - confirmed tampered product.H6 component code: c22 - confirmed diversion product.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: - please provide the lot number for the following products (8682, 814, 628, 6585, 786, 746, 14501, 160, 8423 and j316): these batch number were not available.- could you please confirm if the vendor is authorized by jnj? unauthorized vendors.- could you please provide photos of the product? attached - could you please provide the attachments for the products traceability information from edc and rdc? not available.- how was the product purchased? market survey - is there an indication of how the product was distributed? no - is there any indication of the source? no - based on the packaging, is there any indication of which market the original genuine product may have come from? no, there are few cases with colombia regulatory label.- was the device used on a patient? if so, was there any patient consequence? no - device return status.Please document the shipment tracking number: - please provide the source or name of person providing answers to follow-up questions: to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Photo analysis: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis the following was observed: the photo shows six paper lid with printed product code k832, lot number aa1689, the expiration date encoded on the barcode (200331) does not match the printed expiration date (2024-10), indicating that the product has expired and the date does not match our manufacturing records.The low quality of the packaging materials indicated the possibility of tampering and repackaging of the product.Overall the package was confirmed as a tampering product and diversion due to several visible errors.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring of complaint information for potential safety signals will be conducted through complaint trends as part of post-market surveillance.Related reports: 2210968-2024-03358, 2210968-2024-04884, 2210968-2024-04885, 2210968-2024-04886, 2210968-2024-04887, 2210968-2024-04888, 2210968-2024-04892 2210968-2024-04889, 2210968-2024-04890, and 2210968-2024-04891.
 
Event or Problem Description
It was reported from the visual analysis of a photo that the package was confirmed as a tampering product and diversion due to several visible errors.Before use on the patient, on (b)(6) 2024.It was reported that that global brand protection latam team has performed a market survey in venezuela, in valencia, 8 different non-authorized and suspicious sellers.All products bought are listed below.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: h6 investigation conclusion (d13-falsified device).

Brand Name
SILK BLK 30IN 3-0 S/A SH
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19195779
Report Number2210968-2024-04922
Device Sequence Number20737160
Product Code GAP
UDI-Device Identifier10705031044364
UDI-Public10705031044364
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK832H
Device Lot NumberAA1689
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown